Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 21, 2017, 1:39 PM EDT for Dade County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 1:39 PM EDT (17:39 UTC)
- Expired
- Apr 21, 2017, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WWUS82 KFFC 211739
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT FRI APR 21 2017
GAZ001-211815-
Dade GA-
139 PM EDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 215 PM
EDT...
At 138 PM EDT...a strong thunderstorm was near Stephensville, or near
Trenton...moving east at 15 mph.
HAZARD...pea sized hail.
IMPACT...Minor damage to exposed surfaces is possible.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3498 8536 3487 8544 3484 8545 3483 8558
3495 8560 3498 8560
TIME...MOT...LOC 1738Z 254DEG 15KT 3493 8559
HAIL...0.25IN
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 1:35 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 21, 1:35 PM EDT, 4 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 135 PM EDT Fri Apr 21 2017 .Update... Have pushed max temperatures up a couple of degrees most places based on somewhat warmer temperatures yesterday. Otherwise no changes. 41 .Previous... .SHORT TERM /Today through Saturday/... Relatively quiet short term as regime is characterized by a weakening Bermuda high to the southeast and a slow progression of an elongated weak boundary/enhanced moisture field across the TN valley. Continued south/SWerly low level fetch keeps far north GA in slight to low end chance pops mainly throughout the period for any orographically enhanced showers/isolated storms, which could at times be enhanced by a weak perturbation aloft or daytime heating. By Saturday afternoon we finally get some amplification in the upper wave energy to translate some broad low level cyclogenesis in the western TN/MS valleys and increase some shower/storm potential in the NW CWA ahead of the frontal system. The dynamics mainly result in increase the bulk deep layer shear to marginal levels capable of some stronger or isolated severe convection late Saturday into the overnight (see start of long term below for more details). SPC still has far north GA in a Day 2 Marginal Risk. Overall not too impressed with this system and severe potential as there are some inconsistencies in progged timing/evolution and what instability is available. Will monitor for updates but feel severe threat remains isolated at this time. Temps similar both days as we remain about 10 degrees above climo with many locations reaching the low to mid 80s for daytime highs. Slightly lower temps far north Saturday afternoon given increased cloud cover/precip potential with aforementioned approaching system. Baker .LONG TERM /Saturday Night through Thursday/... Long-term period will begin rather active with the mid levels featuring an elongated area of low pressure/vort maxes across the Mid Mississippi Valley/Midwest. Associated sfc low will be located across the southern Appalachians with cold front draped S/SW and a warm front extended to its east. This will place the CWA in the warm sector of this system. Severe Potential Saturday night & Sunday: Not overly impressed with kinematic and thermodynamic features of this system. Thunderstorms will likely be ongoing along the cold front across AL as it moves east towards the Georgia border overnight. With loss of daytime heating...think instability will wane through the overnight hours as the system enters Georgia. That being said...should still see between 500- 1000J/kg MUCAPE as it moves into the area. Deep layer shear /30- 50kts at best/ will be enough to support organized updrafts...though the greatest shear remains post-frontal. Perhaps the most impressive parameter is the mid level lapse rates which look to be between 6- 7C/km. All of this points to a threat for strong winds and some hail. SPC Day 2 outlook justifies this reasoning with a marginal risk for wind and hail. Thunderstorms along the cold front may have the potential to continue a marginal risk for severe weather across central and eastern Georgia Sunday afternoon. Daytime heating will likely allow instability to reach 1000J/kg or more...but lack of amplification of other dynamics would argue for a continued isolated threat for wind and hail. This system will exit the area overnight Sunday....however pesky closed mid level low will hover over the region. Weak ascent in left exit region of an upper level jet on the back side of the low will likely be just enough to develop/sustain some scattered light shower activity overnight Sunday into the first part of the day Monday. Position of these features would favor north Georgia. More stable atmospheric profile in the wake of the cold front will preclude thunder activity. Heights will begin to rise on Tuesday as the stubborn low moves off the South Carolina Coast and weak mid level ridge attempts to build in. This ridge will keep main storm track to the north through the remainder of the long-term....keeping the CWA dry for the foreseeable future. Temps behind the weekend cold front will be a noticeable change...particularly on Monday where highs will be in the lower 70s /higher terrain 60s/ with lows upper 40s-mid 50s Sunday and Monday nights. Will be short lived as a gradual warming trend commences Tuesday and we get back to mid-upper 80s by late in the week. Kovacik && .AVIATION... 18Z Update... Mainly VFR conditions expected thru period. SCT/BKN cumulus this afternoon 045 to 050. Convection this afternoon should be mainly north of the taf sites...but not out of the question to have a few storms develop close. Have included vcsh in all but KCSG and KMCN. Convection inceasing across the forecast area Saturday. Winds west to northwest 10 to 12kt this afternoon. and again Saturday afternoon with a few gusts expected. //ATL Confidence...18Z Update... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 85 62 85 62 / 20 10 20 40 Atlanta 83 64 82 63 / 20 10 20 50 Blairsville 78 57 77 56 / 40 30 30 70 Cartersville 83 62 82 59 / 30 20 30 70 Columbus 86 63 86 64 / 0 0 10 30 Gainesville 82 62 81 61 / 30 20 30 50 Macon 86 61 87 63 / 0 0 10 10 Rome 83 61 82 59 / 30 20 40 70 Peachtree City 84 60 83 61 / 20 10 20 50 Vidalia 87 63 87 64 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Kovacik AVIATION...41
Hazardous weather outlook, Apr 21, 11:45 AM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1145 AM EDT Fri Apr 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... There is a chance for isolated thunderstorms across far north Georgia this afternoon and evening. The main threats will be occasional lightning and brief heavy rain. A few strong storms with small hail or gusty winds cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a marginal risk for severe storms across north and west Georgia late Saturday afternoon and night with an approaching frontal system. The primary Hazards will be damaging winds and large hail. There is another marginal risk for severe storms Sunday across east and central Georgia before the frontal system exits. The primary threats will also be damaging winds and large hail. No hazardous weather is expected at this time Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 21, 1:15 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Peachtree City GA 115 PM EDT FRI APR 21 2017 GAZ004-005-211745- Whitfield GA-Murray GA- 115 PM EDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND NORTHERN MURRAY COUNTIES UNTIL 145 PM EDT... At 115 PM EDT...a strong thunderstorm was over Gap Springs, or 14 miles south of Cleveland...moving northeast at 30 mph. HAZARD...pea sized hail. IMPACT...Minor damage to exposed surfaces is possible. Some locations in the path of this storm include Tennga and Gregory. PRECAUTIONARY/PREPAREDNESS ACTIONS... People outdoors should seek shelter immediately. LAT...LON 3492 8484 3499 8492 3499 8463 TIME...MOT...LOC 1715Z 235DEG 25KT 3498 8482 HAIL...0.25IN
Special weather statement, Apr 21, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT FRI APR 21 2017
GAZ001-211815-
Dade GA-
139 PM EDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 215 PM
EDT...
At 138 PM EDT...a strong thunderstorm was near Stephensville, or near
Trenton...moving east at 15 mph.
HAZARD...pea sized hail.
IMPACT...Minor damage to exposed surfaces is possible.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3498 8536 3487 8544 3484 8545 3483 8558
3495 8560 3498 8560
TIME...MOT...LOC 1738Z 254DEG 15KT 3493 8559
HAIL...0.25INThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Apr 21, 1:50 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.